MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400165
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient ams 800 artificial urinary sphincter (aus) started to malfunction in 2018.The entire aus system was removed and replaced with a new one.No further issues were reported in relation to this event.
 
Additional Manufacturer Narrative
Returned product consisted of an ams800 occlusive cuff and regulating balloon.The ams800 cuff was visually, microscopically, and functionally tested.No leak was determined.Inspection of the remainder of the device revealed no other damage or irregularities.The ams800 balloon was visually and microscopically tested.Microscopic examination of the device revealed that there is a balloon hole causing a leak in the shell.Fluid loss was confirmed because of the tear.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.The complaint was confirmed for a hole and a leak due to fatigue and avulsion a labeling review is not required for this complaint as there is no indication of device misuse, off-label, or failure to follow instructions.A risk review is not required as the complaint was determined not to be associated with training, a new product, or a new hazardous situation.Review of manufacturing documentation was performed to ensure that all required in-process and final inspections and testing were completed.Review of the manufacturing records for found no evidence that the device failed to meet applicable product specifications prior to shipment from bsc.There may be multiple ways for this damage to occur including longevity of the implant which would result in end of life of the component.Based on a thorough review of the reported complaint, the most probable cause for this complaint was considered cause traced to component failure.This complaint investigation conclusion code is utilized for an expected or random component failure without any design or manufacturing issue.Based on the results of this investigation, no escalation is necessary.
 
Event or Problem Description

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key8791830
Report Number2183959-2019-65036
Device Sequence Number13937434
Product Code EZY
UDI-Device Identifier00878953000763
UDI-Public00878953000763
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/28/2010
Device Model Number72400165
Device Catalogue Number72400165
Device Lot Number433018006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date09/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;